withdrawal help

Discussion in 'Opiate & Opioid addiction' started by thenumber7, Feb 27, 2007.

  1. thenumber7

    thenumber7 Newbie

    Reputation Points:
    0
    Messages:
    23
    Joined:
    Feb 14, 2007
    52 y/o
    I have been using opioids specifically percocet,hydromorphone, and hydrocodone and some methadone for the last couple months for about every other day and he has not had any for the last 3 days and its killing him! he just feels like he wants to die or just sleep because being concious hurts to much

    is there ANYTHING i can do to help this !?
     
  2. MrJim

    MrJim Gold Member

    Reputation Points:
    565
    Messages:
    823
    Joined:
    Apr 8, 2005
    It depends on where you live and what your plans are for the future. In many countries if you go into a doctor, tell him you are sick and why, he will help - medications or a phone number. Other than that I am sure you already know what you can do to help - It's been 3 days, wait another coupleof days and you will get better - really better for the long term. Other than that there is the obvious temporary solution which can open a can of worms in the long run.
     
  3. mickenator

    mickenator Titanium Member

    Reputation Points:
    244
    Messages:
    306
    Joined:
    Oct 7, 2006
    46 y/o from U.K.
    I agree with what MrJim says, swiy's ithdrawl should hopefully subside after about a week if You can stand it for that long. Try your Dr they may help if not you might be able to get into rehab. Good luck with whatever you decide and try to be strong it will get better.
     
  4. DrMuffy

    DrMuffy Silver Member

    Reputation Points:
    463
    Messages:
    450
    Joined:
    Sep 14, 2006
    Also, kratom has been known to help with opiate withdrawels and as an opiate substitute. It can help with both the physical and psycological parts of opiate addiction. It really helped SWIdr out a number of times when he was going through withdrawels. Beware though, sometimes people get addicted to kratom in the process, so be careful if You decides to try it.
     
  5. ironmics

    ironmics Silver Member

    Reputation Points:
    55
    Messages:
    267
    Joined:
    Aug 26, 2006
    32 y/o from U.S.A.
    I was forced to kick a small addiction to hydrocodone cold turkey when he moved home for winter break and did not have access to his doctor. I have bad chronic back pain and has anxiety attacks from time to time. The withdrawls triggered more anxiety and with nothing to manage the pain besides aleve, he spent a week of hell laying in bed trying to watch tv to distract himself. When I got back to college he admitted to his doctor what happened and that he was also boardering on alcoholism. Swim moved to codiene first, but then found out about tramadol and requested it. I have been free of all other opiates since. He also gave him some ativan for the anxiety, which helped him kick binge drinking or even getting drunk for that matter. I am very careful with the ativan though and absolutely will not let himself become an addict. Sorry I got off track for awhile, the moral of the story is if you try to be strong and tell yourself things will get better, things will get better.
     
  6. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,024
    Messages:
    470
    Joined:
    Jan 14, 2007
    from U.S.A.
    I have generally found that Withdrawals from short acting opiates usually peaked somewhere around 72-96 hours and then sort of burns it self out. SWIM always noticed that on the 5th day he would be begin to feel a little better, so if you can just tough it out another day or so, it should be all down hill from there. On the other hand, if you have been using lots of methadone that's a different story. Try to take some immodium, that works wonders for the scoots. Every opiate addict should carry immodium around in his first aid kit in SWIM's opinion.
     
  7. Chunkz

    Chunkz Newbie

    Reputation Points:
    54
    Messages:
    41
    Joined:
    Mar 1, 2007
    38 y/o
    The best way i think, which can still be tough. Is to take little dosses of the opiates to gently wing you off of it. Doing this, you shouldn't have any withdrawl symptoms! But some addicts just want more, so it can also be hard.
     
  8. reese1234

    reese1234 Newbie

    Reputation Points:
    0
    Messages:
    5
    Joined:
    Feb 21, 2007
    SWIM have gone through that several times. I usely last 72 hours. But I recommend drinking alot of coffee or taking ridalin. When I takes ridalin my withdraw symptoms disappear
     
  9. Nicaine

    Nicaine Titanium Member

    Reputation Points:
    849
    Messages:
    2,320
    Joined:
    Jul 12, 2004
    from Rhode Island, U.S.A.
    Beware though, another case where the 'cure' can be addictive too. Ritalin is a dopamine reuptake inhibitor, and although not *highly* addictive, people do get addicted to it.

    I am iffy these days about using one addictive substance to help withdraw from another. Sometimes it does work, but it can be a real trap. One can end up addicted to BOTH substances in the end. I do make an exception for light use of benzos and such, but even there a person has to be careful.
     
  10. DrMuffy

    DrMuffy Silver Member

    Reputation Points:
    463
    Messages:
    450
    Joined:
    Sep 14, 2006
    ^^^^^^^^
    That is very true SWInicaine, many people get addicted to the drug they use for withdrawal help. When someone is going through wihdrawal from one drug, they get very suseptable to addiction from the others they use. Also if one is addicted in the first place, that usually means they have an addictive personality, which would make it all the more easier to become addicted to another drug. SWIdr has been there, and experienced this firsthand...